MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL CONTRA ANGLE TYPE SHAFT 1.1MM X 30MM W/ 16MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL CONTRA ANGLE TYPE SHAFT 1.1MM X 30MM W/ 16MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Based on a review of the production records and the customer¿s purchase history, the following are the potential lot numbers: 780260, 363880.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported the drill fractured while drilling in the patient's mandible.The fractured piece of the drill was removed from the patient using a mosquito forceps or the like.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The drill was returned for evaluation.On visual inspection, the drill was noted to have a transverse fracture through the flutes near the neck.The certificate of conformance was reviewed and there were no non-conformances were found.There is no indication of a manufacturing defect.This is the only complaint in regards to the tip fracturing for 01-7148 vendor lot 159855.The most likely underlying cause of the complaint is the drill experienced force in excess of what it was designed to encounter; fractures at this point of the drill are typical of excessive force fractures.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM TWIST DRILL CONTRA ANGLE TYPE SHAFT 1.1MM X 30MM W/ 16MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10691999
Report Number0001032347-2020-00527
Device Sequence Number14246631
Product Code HBE
UDI-Device Identifier00841036012229
UDI-Public00841036012229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-6951
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;